Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 35, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 3, 2006, 7:47 PM MST for Cochise County, Arizona. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2006, 7:47 PM MST (02:47 UTC)
- Expired
- Jul 3, 2006, 8:30 PM MST
- In force
- 43 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 67 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 2.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 304 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 3051 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTWC 040247
SVRTWC
AZC003-040330-
/O.NEW.KTWC.SV.W.0035.060704T0247Z-060704T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
747 PM MST MON JUL 3 2006
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA
THIS INCLUDES THE CITY OF WILLCOX
* UNTIL 830 PM MST
* AT 740 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTH OF WILLCOX...AND MOVING WEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COCHISE...DRAGOON AND I-10 AND TEXAS CANYON.
LAT...LON 3196 10984 3213 10971 3240 10974 3233 11012
3216 11027 3188 11016 3176 10992
$$
WEATHER.GOV/TUCSON2 follow-up statements
000
WWUS55 KTWC 040312
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
812 PM MST MON JUL 3 2006
AZC003-040330-
/O.CON.KTWC.SV.W.0035.000000T0000Z-060704T0330Z/
COCHISE AZ-
812 PM MST MON JUL 3 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MST
FOR CENTRAL COCHISE COUNTY...
AT 812 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST
SOUTHWEST OF COCHISE...OR ABOUT 15 MILES SOUTHWEST OF WILLCOX...
MMOVING WEST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO I-10
AND TEXAS CANYON AND DRAGOON
LAT...LON 3196 10984 3213 10971 3240 10974 3233 11012
3216 11027 3188 11016 3176 10992
$$
WEATHER.GOV/TUCSON000
WWUS55 KTWC 040336
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
835 PM MST MON JUL 3 2006
AZC003-040345-
/O.EXP.KTWC.SV.W.0035.000000T0000Z-060704T0330Z/
COCHISE AZ-
835 PM MST MON JUL 3 2006
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COCHISE COUNTY EXPIRES
AT 830 PM MST...
THE STORM THAT PROMPTED THE WARNING WAS NO LONGER EXPECTED TO
PRODUCE SEVERE WEATHER. THUS...THE WARNING WAS ALLOWED TO EXPIRE AT
830 PM MST.
LAT...LON 3196 10984 3213 10971 3240 10974 3233 11012
3216 11027 3188 11016 3176 10992
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 1:00 PM MST, 6 hours 47 minutes earlier.
Area forecast discussion, Jul 3, 1:00 PM MST, 6 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 100 PM MST MON JUL 3 2006 .SYNOPSIS...SUFFICIENT MOISTURE WILL REMAIN OVER SOUTHEAST ARIZONA FOR A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE EARLY PART OF NEXT WEEK. && .DISCUSSION...RADARS ARE CURRENTLY DETECTING ISOLATED SHOWERS AND THUNDERSTORMS MAINLY ALONG THE FAR EASTERN PORTIONS OF MY FORECAST AREA...GENERALLY NEAR THE NEW MEXICO BORDER. ONE LONE CELL IS OVER THE CHIRICAHUA MOUNTAINS AND THIS CELL HAS DEVELOPED IN NEARLY THE SAME PLACE AND TIME AS THE CELL THAT DEVELOPED YESTERDAY. ANOTHER LONE CELL HAS DEVELOPED NEAR PARKER CANYON LAKE WHICH IS RIGHT ALONG THE SANTA CRUZ AND COCHISE COUNTY LINE JUST SOUTHWEST OF THE HUACHUCA MOUNTAINS. SCATTERED ACTIVITY IS ALSO ONGOING ALONG THE MOGOLLON RIM FROM JUST NORTH OF PAYSON TO NEAR THE ALPINE AREAS AND INTO WEST CENTRAL NEW MEXICO. STEERING FLOW TODAY IS FROM THE SOUTH OR SOUTHEAST AT ABOUT 10 KNOTS...SO STORMS WILL GENERALLY MOVE NORTH OR NORTHWEST. VISIBLE SATELLITE IMAGERY SHOWS A VERY DISTINCT VORTEX OVER NORTHWEST ARIZONA. ANOTHER SUCH DISTURBANCE IS MOVING TOWARD THE NORTHERN GULF OF CALIFORNIA FROM WESTERN SONORA. MODELS DEPICT THESE PERTURBATIONS IN ONE WAY OR ANOTHER DEPENDING ON MODEL OF CHOICE...BUT IT IS NOT EASY TO DETERMINE WHICH MODEL TO FOLLOW. HOWEVER...GFS SEEMS TO HAVE THE ABOVE TWO FEATURES DEPICTED IN THE 12Z RUN FAIRLY WELL. MODELS ALL GENERALLY SHOW AN UPPER HIGH JUST TO OUR EAST OR ALONG THE ARIZONA/NEW MEXICO BORDER WITH WEAK DISTURBANCES MOVING ACROSS SONORA AND THE DESERT SOUTHWEST THROUGH THE EVENING AND OVERNIGHT PERIOD AND INTO TUESDAY. AS A RESULT EXPECT ACTIVITY TO CONTINUE TO DEVELOP AND INCREASE DURING THE AFTERNOON AND EVENING AND SHOULD SEE A SLIGHTLY BETTER CHANCE OF STORMS THIS AFTERNOON AND EVENING COMPARED WITH YESTERDAY. PLENTY OF MOISTURE IN PLACE WITH THIS MORNINGS SOUNDING SHOWING A PW OF 1.29 INCHES AND SURFACE DEWPOINTS IN THE 50S. MODELS INDICATE THAT THE HIGH WILL MEANDER ACROSS THE REGION...AS WILL THE UPPER LOW OVER TEXAS. THIS WILL CONTINUE TO GIVE US A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING WITH SOME DAY TO DAY VARIATIONS OF COURSE. MODELS ARE INDICATING AN UPSWING IN ACTIVITY LATE IN THE WEEK AS THE TEXAS LOW TRIES TO MIGRATE WEST AND AN UPPER LOW/INVERTED TROUGH DEVELOPS OVER BAJA AND SOUTHERN ARIZONA. THE ARIZONA OFFICES DECIDED TO HOLD OFF ON SHOWING AN INCREASE IN POPS DUE TO THE UNCERTAINTY INVOLVED. IF THE MODELS CONTINUE TO SHOW THIS UPWARD TREND FOR ANOTHER DAY OR SO WE MAY SHOW AN INCREASE IN POP FOR LATE IN THE WEEK...BUT FOR NOW CONFIDENCE IS NOT VERY HIGH. TEMPERATURES WILL REMAIN IN THE UPPER 90S TO AROUND 100 THROUGH THE NEXT 7 DAYS...WHICH IS AT OR SLIGHTLY BELOW NORMAL FOR EARLY JULY. OVERNIGHT LOWS WILL REMAIN SLIGHTLY ABOVE NORMAL. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE && MOLLERE WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:43 PM MST | Severe Thunderstorm Warning | TWC | Pima | 32 min |
| Jul 4, 1:43 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 23 min |
| Jul 4, 3:19 PM MST | Flash Flood Warning | TWC | Pima | 56 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.